Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Migraine aftermath - when will the "hangover" end?

(5 Posts)
iloveshortbread Wed 12-Apr-17 10:50:32

Can anyone offer advice? I have monthly migraines (hormonal) and have just had a really bad one - vomiting etc. That was last Thursday. Now, six days later, I still have a dull headache and feel 'hungover'. I have seen our doctor who has prepared me for the next migraine (high dose aspirin), but is it usual to have a migraine 'postdrome' for such a long time, and when it just fade away? I feel so tired/sluggish and have to really concentrate or just make silly mistakes. Anyone else felt this way for so long after a migraine?

iloveshortbread Wed 12-Apr-17 10:51:53

sorry - "will" it just fade away, not "when"? Just one of the silly mistakes I am making...

elfonshelf Thu 13-Apr-17 16:27:50

Until I discovered Zomig, I generally reckoned that a migraine would wipe me out for 2-3 days and then feeling crap for around another 2-3 days.

Zomig generally zaps them within 20 minutes and I feel pretty much back to normal the next day.

It's very trial and error with migraine meds and I probably tried around 6 different ones before I found this one. Codeine, aspirin and other OTC meds like ibuprofen, paracetamol don't even touch them.

ILoveAGoodBrusselSprout Thu 13-Apr-17 16:35:17

My last migraine hangover would not shift - I felt awful. I read up on daith ear piercing and got one. When I woke up the next morning the hangover had gone and I haven't had a hint of a headache, let alone migraine, since.

There's no scientific evidence that it works but many online testimonies. If it's that bad, give it a go. You can always remove it if it doesn't work

lougle Thu 13-Apr-17 17:04:57

Migraines can be very complicated. Sometimes what seems like the migraine headache can be rebound headaches from all the medication that is taken to get rid of the initial migraine (medication overuse headache). Sometimes it can be the case that your stomach goes into stasis during the migraine so the medicine you thought was treating the migraine wasn't actually doing anything. I find that sometimes it can be 7-10 days of feeling awful after a migraine.

If you are getting migraines regularly, it would be a good idea to go back to the GP and ask them to consider giving you a preventative regime.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now